MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty pdx cycler, liberty pdx integrated set and the adverse events of peritonitis, characterized by abdominal pain, which warranted antibiotic therapy.The pdrn stated the cause of the peritonitis was touch contamination due to the patient handling the pd catheter (not a fresenius product) without wearing gloves.Per the pdrn, the events are unrelated to the utilization of the liberty pdx cycler, liberty pdx integrated set or any fresenius product(s) or device(s).Individuals undergoing pd therapy are at high risk for infections of the peritoneum.Additionally, in up to 20% of peritonitis cases, no offending organism is identified.Based on the information available, the liberty pdx cycler and liberty pdx integrated set can be disassociated from the events.There is no allegation or objective evidence indicating a fresenius product deficiency or device malfunction caused or contributed to the serious adverse events.Moreover, the patient continues to utilize the same liberty pdx cycler without any reported issue(s).
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient had peritonitis and had ordered manual drain bags and manual solutions.During follow-up, the patient¿s peritoneal dialysis registered nurse (pdrn) reported the patient presented to the outpatient home dialysis clinic on (b)(6) 2019 (discharge date not provided) with abdominal pain.A peritoneal effluent fluid culture was obtained and was negative for growth; however, a cell count revealed an elevated white blood cell (wbc) count of 1203 u/l.The patient was treated as an outpatient with intraperitoneal (ip) vancomycin 1-gram daily for 21 days and has recovered from the events.Per the pdrn, the events were unrelated to the utilization of the liberty pdx cycler, liberty pdx integrated set or any fresenius product(s) or device(s).The cause of the peritonitis was attributed to touch contamination, when the patient touched the pd catheter (not a fresenius product) without donning gloves.The patient continues to undergo ccpd therapy utilizing the same liberty pdx cycler as before the events without issue.Based on the information available, the liberty pdx cycler and liberty pdx integrated set can be disassociated from the events.There is no allegation or objective evidence indicating a fresenius product deficiency or device malfunction caused or contributed to the serious adverse events.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key9591417
Report Number8030665-2020-00063
Device Sequence Number3244339
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-87222
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight89